MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 06998917190
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas 6800 analyzer (serial number: (b)(6)).The investigation determined that the kit cobas 6800/8800 mpx 480t us-ivd assay performed within specifications.No indication of an instrument or reagent malfunction was identified.A review of the alleged reagent lots (h22002 and h20248) and their performance in the field did not reveal any trends or indications of false positive results.The observed unexpected reactivity rate at the customer site was calculated to be within the clinical specificity claims.Samples with late cycle threshold (ct) values greater than 37 are near or at the limit of detection (lod) of the assay, where variation in results between reactive and non-reactive is expected due to the nature of pcr.Serology results for the alleged samples were not available for further evaluation.The investigation concluded that the questioned results did not indicate a product issue.The device remains in operation at the customer site.
 
Event or Problem Description
The initial reporter alleged unexpected reactive results using the kit cobas 6800/8800 mpx 480t us-ivd assay on the cobas 6800 instrument.The customer questioned seven reactive results since (b)(6) 2020, all with late cycle threshold (ct) values greater than 37.Upon retesting, all seven samples generated non-reactive results.Serology results for the alleged samples were requested but were not available.The questioned results included four alleged false positive hiv results, one alleged false positive hepatitis b virus (hbv) result, and two alleged false positive hepatitis c virus (hcv) results.The specific samples were as follows: (b)(6) for hiv; (b)(6) for hbv; and (b)(6) for hcv.

Brand Name
COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23099959
Report Number2243471-2025-03266
Device Sequence Number9226394
Product Code QHO
UDI-Device Identifier00875197004779
UDI-Public00875197004779
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
BL125576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number06998917190
Device Lot NumberH20248
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown